Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 177, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 29, 1999, 4:52 PM CDT for Mobile County, Alabama. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1999, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 29, 1999, 6:00 PM CDT
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 292149 RRA SVRMOB ALC097-292300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 452 PM CDT THU JUL 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 600 PM CDT * AT 451 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF CITRONELLE OR IN THE VICINITY OF MOUNT VERNON... MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - MOUNT VERNON BY 451 PM CDT CHASTANG BY 500 PM CDT BUCKS BY 505 PM CDT AXIS BY 530 PM CDT CREOLA BY 535 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PrEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT THU JUL 29 1999 THE HEAT IS ON OVER DEEP SOUTH. MID/UPPER RIDGE STILL TO REMAIN PUT OVER SERN US AND A SURFACE TROF NOW DEVELOPS OVER PIEDMONT MORE MARKEDLY THAN LAST CYCLE. SURFACE HIGH CONTINUES TO DOMINATE GMEX MAINLY OFF TX AND LA. ETA MODEL SHOWS A SURFACE BUBBLE OVER THE MID MS/AL STATE LINES IN ASSOCIATION WITH DEVELOPMENT OF APPARENT MCS AT 18Z FORECAST. WOULD FIT IN WITH CONTINUING TREND OF DEEPENING MOISTURE OVER NORTHERN PORTIONS OF FORECAST AREA UNDER ANTICYCLONIC FLOW. HOWEVER THE CONVECTION HAS APPARENTLY LIT OFF CLOSER TO THE MID AL/GA STATE LINES. POPS WILL GO UP BEGINNING THIS AFTERNOON CONTINUING THROUGH FRI. WILL GO FOR CHANCE POPS FOR TODAY ESPECIALLY IN THE NORTHERN ZONES AS CONVECTION HAS STARTED UP THERE ALREADY. SLIGHTLY LOWER POPS FOR COASTAL ZONES TONIGHT AND FRIDAY. NEEDED TO TWEAK FAN POPS UPWARD IN PLACES. THE BIG WORRY THIS PERIOD CONTINUES TO BE THE HEAT INDEX. WILL CONTINUE HILITE OF HEAT INDICES 115 TO 120 ACROSS ENTIRE FA EVEN THOUGH MOST SOUTHERNERS TEND TO TAKE IT ALL IN STRIDE. DEWPOINT IS 84 AT THIS WRITING AND TEMP IS 91 SO IT IS 117 DEGREE HI ALREADY AT NOON. MODEL MIN TEMP TRENDS STILL TENDING TO MID 70S SO WOULD NEED TO KEEP AN EYE ON CLOUD COVER THIS EVENING...YET AGAIN APPROACHING HEAT ADVISORY CRITERIA. MOB BB 077/095/075/095 77242 PNS BB 078/096/076/097 77342 GZH BB 075/099/073/098 77412 DTS BB 078/096/076/097 77342 61A BB 075/099/073/098 77412 2RO BB 073/097/071/096 77412 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CAMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:59 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Jul 29, 6:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 57 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.